MAUDE Adverse Event Report: AngioDynamics, Inc. Smart Port CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

AngioDynamics, Inc. Smart Port CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number H787CT80STPD0
Medical Device Problem Code Failure to Infuse (2340)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 09/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On or about (b)(6) 2024, plaintiff required surgery under general anesthesia because the left port-a-cath device placed on (b)(6) 2024 had thrombosis and was non-functioning.Dr.(b)(6) performed surgery at (b)(6) medical center.He removed the left side port-a-cath and he placed another right internal jugular port-a-cath device, specifically the angiodynamics smartport ct device, catalog number h787ct80stpd0.
 
Additional Manufacturer Narrative
The customer's reported complaint description of patient thrombosis cannot be confirmed given the patient centric nature of this serious adverse event (sae).No port device was returned for evaluation since there was no report of port device malfunction, damage or performance issue during in situ use/treatment.Thrombosis is cautioned in the device directions for use (dfu) as potential complication for an implanted port system.A device history record (dhr) review of the packaging lot could not be performed since there was no reported lot number.Labeling review: the directions for use (dfu) that is supplied with this port device contains the following statements: warnings - absence of a blood return or a poor blood return can be a sign of a potential complication such as occlusion, kinking, breakage, pinch-off syndrome, fibrin formation, thrombosis or malposition.This should be evaluated prior to device usage.A blood return should be present prior to usage of device for any therapy or testing.- if the patient complains of pain, or if there is swelling when the device is flushed or when medication or contrast media is administered, evaluate the device for infiltration, proper needle placement, and potential complications such as occlusion, kinking, breakage, pinch-off syndrome, thrombosis or malposition.Failure to assess these complaints or observations can lead to device failure.Precautions · for peripheral placement, irritation to the vein, resulting in postoperative thrombophlebitis, has been associated with guidewire and introducer insertion.· when using percutaneous introducers: to avoid blood vessel damage, do not allow the percutaneous introducer sheath to remain indwelling in the blood vessel without the internal support of a catheter or dilator.· if more than one drug is to be administered, between the individual drug applications, flush the system with 5 to 10 ml normal saline for injection to prevent drug interactions.· after any infusion, injection or bolus application, the system should be flushed with normal saline for injection or locked with a heparin solution per institutional protocol to prevent thrombotic occlusion of the catheter.Potential complications: use of an angiodynamics port system involves potential risks normally associated with the insertion or use of any implanted device or indwelling catheter including but not limited to: these complications are well documented in literature and should be considered when a venous access device is utilized.Air embolism catheter malposition clot formation fibrin sheath infection inflammation thromboembolism thrombophlebitis thrombosis post-operative care the incision site should be monitored for signs of infection, inflammation, hematoma, device rotation or erosion.Routine wound care should be given to these sites.The smart port ct implantable port may be used immediately after verification of catheter placement.Instruct patient to avoid any heavy exertion or strenuous activity during the first few days after surgery.General guidelines · each access of an angiodynamics smart port ct implantable port should be performed using aseptic technique.· follow institutional universal precautions.This service case was originally assessed as not meeting the criteria of a complaint.Based on new information presented this service case has been reassessed as meeting the criteria of a complaint.Reference (b)(4).

Brand Name
Smart Port CT
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
AngioDynamics, Inc.
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
AngioDynamics, Inc.
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
603 queensbury avenue
queensbury, NY 12804
MDR Report Key50070524
Report Number1319211-2026-00259
Device Sequence Number10250939
Product Code LJT
UDI-Device Identifier15051684018036
UDI-Public15051684018036
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K062414
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberH787CT80STPD0
Device Catalogue NumberCT80STPD
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2026
Initial Report FDA Received Date07/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Life Threatening; Hospitalization; Required Intervention;
Patient SexFemale